Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 283, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 9, 2018, 12:54 PM CDT for Benton County, Arkansas; 4 counties in Oklahoma. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2018, 12:54 PM CDT (17:54 UTC)
- Expired
- Oct 9, 2018, 2:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Benton County, AR, Craig County, OK, Delaware County, OK, Mayes County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 86 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 9, 12:17 PM CDT | Tornado Watch | SPC | 8 hr |
| Oct 9, 8:48 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.9 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 372 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted.
212
WUUS54 KTSA 091754
SVRTSA
ARC007-OKC035-041-097-115-091900-
/O.NEW.KTSA.SV.W.0283.181009T1754Z-181009T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1254 PM CDT TUE OCT 9 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northwestern Benton County in northwestern Arkansas...
Craig County in northeastern Oklahoma...
Delaware County in northeastern Oklahoma...
Ottawa County in northeastern Oklahoma...
Northeastern Mayes County in northeastern Oklahoma...
* Until 200 PM CDT.
* At 1253 PM CDT, severe thunderstorms were located along a line
extending from 4 miles south of Edna to 3 miles northeast of Rose,
moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Miami... Vinita...
Baxter Springs... Jay...
Grove... Commerce...
Gravette... Fairland...
Afton... Quapaw...
Langley... Colcord...
Kansas... Welch...
Bernice... Ketchum...
Spavinaw... Bluejacket...
Wyandotte... Disney...
This includes Interstate 44 between mile markers 281 and 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.
&&
A Tornado Watch remains in effect until 200 PM CDT for northeastern
and east central Oklahoma. A Tornado Watch also remains in effect
until 800 PM CDT for northwestern Arkansas.
LAT...LON 3700 9462 3650 9462 3650 9446 3640 9444
3616 9490 3616 9499 3700 9538
TIME...MOT...LOC 1753Z 233DEG 30KT 3700 9538 3624 9497
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$3 follow-up statements
421 WWUS54 KTSA 091824 SVSTSA Severe Weather Statement National Weather Service Tulsa OK 124 PM CDT TUE OCT 9 2018 ARC007-OKC097-091833- /O.CAN.KTSA.SV.W.0283.000000T0000Z-181009T1900Z/ Benton AR-Mayes OK- 124 PM CDT TUE OCT 9 2018 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BENTON AND NORTHEASTERN MAYES COUNTIES IS CANCELLED... The storms which prompted the warning have moved out of the warned area therefore the warning has been cancelled. A Tornado Watch remains in effect until 200 PM CDT for northeastern Oklahoma. LAT...LON 3700 9462 3650 9462 3634 9492 3700 9522 TIME...MOT...LOC 1823Z 234DEG 29KT 3699 9507 3653 9482 $$ OKC035-041-115-091900- /O.CON.KTSA.SV.W.0283.000000T0000Z-181009T1900Z/ Craig OK-Delaware OK-Ottawa OK- 124 PM CDT TUE OCT 9 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR NORTHEASTERN CRAIG...NORTHERN DELAWARE AND OTTAWA COUNTIES... At 123 PM CDT, severe thunderstorms were located along a line extending from 3 miles south of Chetopa to 3 miles southwest of Honey Creek State Park, moving northeast at 35 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations in or near the path include... Miami... Baxter Springs... Jay... Grove... Commerce... Fairland... Afton... Quapaw... Welch... Bernice... Bluejacket... Wyandotte... Treece... Picher... Honey Creek State Park... Bernice State Park... Cleora... Narcissa... Ottawa... Dodge... This includes Interstate 44 between mile markers 289 and 324. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain alert for a possible tornado! Tornadoes can develop quickly from severe thunderstorms. If you spot a tornado go at once into the basement or small central room in a sturdy structure. For your protection move to an interior room on the lowest floor of a building. To report severe weather contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Tulsa. && A Tornado Watch remains in effect until 200 PM CDT for northeastern Oklahoma. LAT...LON 3700 9462 3650 9462 3634 9492 3700 9522 TIME...MOT...LOC 1823Z 234DEG 29KT 3699 9507 3653 9482 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$
329
WWUS54 KTSA 091838
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
138 PM CDT TUE OCT 9 2018
OKC035-091847-
/O.CAN.KTSA.SV.W.0283.000000T0000Z-181009T1900Z/
Craig OK-
138 PM CDT TUE OCT 9 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CRAIG COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area therefore the warning has been cancelled.
A Tornado Watch remains in effect until 200 PM CDT for northeastern
Oklahoma.
LAT...LON 3650 9462 3647 9494 3677 9500 3694 9500
3695 9499 3696 9502 3697 9504 3698 9503
3699 9504 3700 9503 3700 9462
TIME...MOT...LOC 1837Z 230DEG 28KT 3705 9499 3659 9474
$$
OKC041-115-091900-
/O.CON.KTSA.SV.W.0283.000000T0000Z-181009T1900Z/
Delaware OK-Ottawa OK-
138 PM CDT TUE OCT 9 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR NORTHERN DELAWARE AND OTTAWA COUNTIES...
At 137 PM CDT, severe thunderstorms were located along a line
extending from 5 miles east of Chetopa to near Grove, moving
northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Miami... Baxter Springs...
Grove... Commerce...
Fairland... Afton...
Quapaw... Bernice...
Wyandotte... Treece...
Picher... Honey Creek State Park...
Bernice State Park... Narcissa...
Cleora... Ottawa...
Dodge... Cayuga...
Peoria... Cardin...
This includes Interstate 44 between mile markers 294 and 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.
&&
A Tornado Watch remains in effect until 200 PM CDT for northeastern
Oklahoma.
LAT...LON 3650 9462 3647 9494 3677 9500 3694 9500
3695 9499 3696 9502 3697 9504 3698 9503
3699 9504 3700 9503 3700 9462
TIME...MOT...LOC 1837Z 230DEG 28KT 3705 9499 3659 9474
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$981 WWUS54 KTSA 091847 SVSTSA Severe Weather Statement National Weather Service Tulsa OK 147 PM CDT TUE OCT 9 2018 OKC041-091856- /O.CAN.KTSA.SV.W.0283.000000T0000Z-181009T1900Z/ Delaware OK- 147 PM CDT TUE OCT 9 2018 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DELAWARE COUNTY IS CANCELLED... The storms which prompted the warning have moved out of the warned area therefore the warning has been cancelled. A Tornado Watch remains in effect until 200 PM CDT for northeastern Oklahoma. LAT...LON 3667 9462 3667 9493 3700 9495 3700 9462 TIME...MOT...LOC 1846Z 233DEG 31KT 3700 9485 3673 9471 $$ OKC115-091900- /O.CON.KTSA.SV.W.0283.000000T0000Z-181009T1900Z/ Ottawa OK- 147 PM CDT TUE OCT 9 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR OTTAWA COUNTY... At 146 PM CDT, severe thunderstorms were located along a line extending from Treece to 4 miles south of Wyandotte, moving northeast at 35 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations in or near the path include... Miami... Baxter Springs... Commerce... Fairland... Quapaw... Wyandotte... Treece... Picher... Narcissa... Ottawa... Peoria... Cardin... Twin Bridges State Park... This includes Interstate 44 between mile markers 298 and 324. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain alert for a possible tornado! Tornadoes can develop quickly from severe thunderstorms. If you spot a tornado go at once into the basement or small central room in a sturdy structure. For your protection move to an interior room on the lowest floor of a building. To report severe weather contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Tulsa. && A Tornado Watch remains in effect until 200 PM CDT for northeastern Oklahoma. LAT...LON 3667 9462 3667 9493 3700 9495 3700 9462 TIME...MOT...LOC 1846Z 233DEG 31KT 3700 9485 3673 9471 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 10:41 AM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Oct 9, 10:41 AM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1041 AM CDT Tue Oct 9 2018 ...UPDATE... .DISCUSSION... Quasi linear convective system extends from western Osage County to just west of McAlester. Tornado watch remains in effect until 2pm for eastern Oklahoma. Multiple reports of tornadoes have been reported in the OKC area earlier this morning with this line. That's not surprising, given 0-1km shear on the order of 40-45kt, with 50kt of flow noted on the 12z Norman sounding. High quality moisture is also in place with dewpoints in the mid to upper 60s. Current radar analysis shows transient low level circulations along the line. Near term threat will be quick spin-up tornadoes along the leading edge of the convective line. There is a mesoscale boundary across northeast Oklahoma, running from near Coffeyville to Pawhuska. Any segments that interact with this boundary, or any other boundaries, will have an increased risk for a tornado. This line will be affecting the Tulsa metro within the next hour. Damaging winds will also be a threat, with 45-55 mph winds recently observed on the OK mesonet. It's interesting to note that there isn't a lot of lightning associated with this activity, but that doesn't diminish the tornado potential. This does look like it will be the main event for the day, with the severe threat decreasing after the line of storms passes. Updated forecasts sent shortly. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...06 LONG TERM....05 CORFIDI
Hazardous weather outlook, Oct 9, 11:07 AM CDT, 1 hour 47 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1107 AM CDT Tue Oct 9 2018
ARZ001-002-010-011-019-020-029-OKZ049-053>076-101030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1107 AM CDT Tue Oct 9 2018
...TORNADO WATCH UNTIL 2 PM CDT...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This afternoon and Tonight.
TORNADO.
RISK...Elevated.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Ongoing.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Elevated.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Ongoing.
DISCUSSION...
A line of strong to severe showers and storms will affect eastern
Oklahoma and western Arkansas through early to mid afternoon.
Given the strong low level wind shear and rich moisture, the main
threats with these storms are tornadoes and damaging winds. There
may not be much lead time with any tornadoes that do develop
given the transient nature of the low level circulations. If a
warning is issued for your area, be prepared to take shelter
immediately. A tornado watch will remain in effect for all of
eastern Oklahoma until 2 PM and additional watches may be needed
later this afternoon.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local
Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm Potential.
THURSDAY and FRIDAY...No Hazards.
SATURDAY...Heavy Rain Potential.
SUNDAY and MONDAY...No Hazards.
EXTENDED DISCUSSION...
Much cooler weather is expected across the region on Thursday and
Friday.
The remnants of Hurricane Sergio in the Pacific are expected to
move across the region on Saturday, ahead of another strong cold
front. Very heavy rainfall and flooding will be possible. The
exact track of the remnant moisture is still uncertain, but the
latest trends in the data suggest that the heaviest rainfall will
fall across northeast Oklahoma into northwest Arkansas.
weather.gov/tulsa contains additional information.
CORFIDIIn the hours before
Special weather statement, Oct 9, 9:45 AM CDT, 3 hours 9 minutes before
Special Weather Statement National Weather Service Tulsa OK 945 AM CDT TUE OCT 9 2018 OKZ067-070-071-091530- Muskogee OK-Wagoner OK-McIntosh OK- 945 AM CDT TUE OCT 9 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MCINTOSH... SOUTHEASTERN WAGONER AND NORTHWESTERN MUSKOGEE COUNTIES UNTIL 1030 AM CDT... At 944 AM CDT, a strong thunderstorm was located 5 miles northeast of Council Hill, moving north at 30 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations in or near the path include... Muskogee... Wagoner... Coweta... Haskell... Porter... Oktaha... Taft... Boynton... Council Hill... Rentiesville... Tullahassee... Wainwright... Summit... Redbird... Jamesville... Choska... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. A Tornado Watch remains in effect until 200 PM CDT for southeastern, northeastern and east central Oklahoma. LAT...LON 3550 9549 3555 9570 3602 9566 3599 9530 TIME...MOT...LOC 1444Z 196DEG 28KT 3560 9558
Special weather statement, Oct 9, 10:30 AM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1030 AM CDT TUE OCT 9 2018
OKZ054-091615-
Osage OK-
1030 AM CDT TUE OCT 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OSAGE COUNTY UNTIL 1115
AM CDT...
At 1029 AM CDT, strong thunderstorms were located along a line
extending from Kaw Lake to 3 miles north of Fairfax to 3 miles
southwest of Hominy. Movement was north at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Fairfax... Shidler...
Burbank... Grainola...
Foraker... Pearsonia...
Eastern Kaw Lake... Webb City...
Apperson...
A Tornado Watch remains in effect until 200 PM CDT for northeastern
Oklahoma.
LAT...LON 3700 9642 3688 9633 3632 9644 3656 9672
3673 9689 3675 9688 3674 9683 3676 9682
3677 9682 3677 9679 3678 9679 3678 9675
3700 9675
TIME...MOT...LOC 1529Z 201DEG 34KT 3678 9691 3662 9670 3639 9645The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 3:38 PM CDT | Tornado Warning | TSA | Franklin | 37 min |
| Oct 9, 3:58 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Madison | 32 min |
| Oct 9, 4:09 PM CDT | Tornado Warning | TSA | Madison | 20 min |
| Oct 9, 5:43 PM CDT | Areal Flood Advisory | TSA | Carroll, Franklin, Madison | 3 hr |
| Oct 8, 9:32 PM CDT | Areal Flood Advisory | TSA | Osage | 3 hr |
| Oct 8, 10:55 PM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 3 hr |
| Oct 9, 9:29 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 46 min |
| Oct 9, 9:45 AM CDT | Special Weather Statement | TSA | Wagoner | 45 min |
| Oct 9, 9:49 AM CDT | Tornado Warning | TSA | Creek, Okfuskee | 41 min |
| Oct 9, 10:23 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 52 min |
| Oct 9, 10:30 AM CDT | Special Weather Statement | TSA | Osage | 45 min |
| Oct 9, 10:31 AM CDT | Severe Thunderstorm Warning | TSA | Creek, McIntosh, Muskogee, Okfuskee, Okmulgee, Osage and 1 more | 44 min |
| Oct 9, 10:55 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 50 min |
| Oct 9, 11:04 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Rogers, Tulsa, Washington | 41 min |
| Oct 9, 11:10 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee, Rogers, Tulsa, Wagoner | 50 min |
| Oct 9, 11:27 AM CDT | Tornado Warning | TSA | Rogers, Tulsa, Wagoner | 18 min |
| Oct 9, 11:37 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Rogers, Tulsa, Washington | 38 min |
| Oct 9, 11:54 AM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 36 min |
| Oct 9, 12:11 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers, Washington | 49 min |
| Oct 9, 12:16 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Craig, Delaware, Mayes, Rogers, Wagoner | 44 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.